MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TOTAL ARTIFICIAL HEART (STAH); BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TOTAL ARTIFICIAL HEART (STAH); BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number P/N 500101
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer, a syncardia authorized distributor reported the three-way stopcock cannot be connected with the tester because the hole on the tester is too small.
 
Additional Manufacturer Narrative
The stopcock will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.
 
Additional Manufacturer Narrative
Device history record (dhr) review for 70cc tah lot# 125579 was performed and no anomalies were found and all manufacturing was performed to specifications.Visual inspection of the actual device or components could not be completed due to the device not being returned from the customer.A photograph was provided as evidence of the malfunction.While the picture indicates that the hole on the tester is too small to connect the three-way stopcock, it is not definitively a device malfunction and cannot be tested further as it was not returned.Failure investigation for this complaint confirmed the reported issue from the provided photograph.Additional testing could not be completed as the device was not returned and no historical or manufacturer provided data gives any insight into this issue.It is an anomaly that has only presented as an issue for this single complaint.The customer complaint was not replicated as the device was not returned; the root cause of the reported three-way stopcock connection problem was unable to be conclusively determined and does not constitute a device malfunction.There was no reported adverse impact to the patient.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description

Brand Name
SYNCARDIA 70CC TOTAL ARTIFICIAL HEART (STAH)
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key17005584
Report Number3003761017-2023-00084
Device Sequence Number14993367
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008
Combination Product (Y/N)N
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberP/N 500101
Device Lot Number125579
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale